Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 328, NWS Mobile, AL

November 9, 2000Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Nov 9, 2000, 3:07 AM CST for Choctaw County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 9, 2000, 3:07 AM CST (09:07 UTC)
Expired
Nov 9, 2000, 3:30 AM CST
In force
23 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Choctaw County, AL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 9, 12:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1244 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
2.2
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WUUS54 KMOB 090907
SVRMOB
ALC023-090930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
307 AM CST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN SOUTHWEST ALABAMA

* UNTIL 330 AM CST

* AT 307 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 18 MILES WEST OF BUTLER TO 23
  MILES SOUTHWEST OF BUTLER...MOVING NORTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BUTLER BY 330 AM CST

STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH
THESE STORMS.  IF IN THE PATH OF THESE STORMS...TAKE COVER IN A
STURDY SHELTER UNTIL THE STORMS HAVE PASSED.

LAT...LON 3222 8859 3188 8861 3186 8818 3230 8810

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 10:22 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Nov 8, 10:22 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1022 PM CST WED NOV 8 2000

LATEST SURFACE AND UPPER ANALYSIS SHOWS A FAIRLY STUBBORN RIDGE OVER
THE SE STATES WHICH IS SLOWING THE PROGRESSION EWD OF THE CUT OFF
LOW PULLING OUT OF ERN TX.  RADAR SHOWS THE LEADING EDGE OF THE MAIN
BAND OF HEAVIER SHOWERS AND THUNDERSTORMS EXTENDING N-NE FROM NEAR
HOUMA LA TO COLUMBIA AND FOREST MS.  THIS BAND WILL CONTINUE TO BE
SLOW MOVING EWD AS THE RIDGE FORCES THE APPROACHING SYSTEM UP TO THE
NE.  THE LATEST GUIDANCE AGREES WITH A SLOWER SYSTEM PUSHING THRU.
THEREFORE...HAVE UPDATED MAINLY THE SECOND PERIOD IN THE ZONES TO
INCREASE POPS THRU THE MRNG WEST AND EARLY AFTN EAST.  THEN EXPECT
DECREASING CLOUDS AND COOLING TEMPS DURING THE MID AND LATE AFTN.

THREAT OF ISOLATED SEVERE AND LOCALLY HEAVY RAIN CONTINUES THRU MUCH
OF TONIGHT...BUT SHOULD DIMINISH GREATLY BY SUNRISE.   39

.MOB...
AL...SMALL CRAFT ADVISORY GMZ630-650-670 OUT 60 NM.
FL...SMALL CRAFT ADVISORY GMZ675-675 OUT 60 NM.
MS...NONE.

In the hours before

Special weather statement, Nov 8, 11:58 PM CST, 3 hours 9 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-091100-

SPECIAL WEATHER STATEMENT...CORRECTED FOR TYPO
NATIONAL WEATHER SERVICE MOBILE AL
1158 PM CST WED NOV 8 2000

...TORNADO WATCH NUMBER 791 IS IN EFFECT UNTIL 500 AM CST FOR THE
FOLLOWING COUNTIES IN SOUTHEAST MISSISSIPPI...

WAYNE...GREENE...PERRY...GEORGE...AND STONE

IN SOUTHWEST AND SOUTH CENTRAL ALABAMA...

CHOCTAW...MARENGO...WILCOX...BUTLER...CRENSHAW...WASHINGTON...
CLARKE...MONROE...CONECUH...COVINGTON...ESCAMBIA...MOBILE...
AND BALDWIN.

AND IN NORTHWEST FLORIDA...

ESCAMBIA...SANTA ROSA...AND OKALOOSA

CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL MOVE NORTH NORTHEAST
AT 40 TO 45 MPH...AHEAD OF A SLOW EASTWARD MOVING SHIELD OF RAIN
WHICH WILL MOVE SLOWLY THROUGH THE REGION THROUGH EARLY
THURSDAY MORNING.  DUE TO STRENGTHENING WINDS WITH HEIGHT AND AN
APPROACHING MID LEVEL DISTURBANCE...THE AIRMASS FAVORS THE FORMATION
OF SEVERE STORMS WITH THE POTENTIAL OF ISOLATED TORNADOES.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

FOR ADDITIONAL INFORMATION...REFER TO THE INTERNET AT
WWW.SRH.NOAA.GOV/MOB.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 1:25 AM CSTTornado WarningMOBClarke, Wilcox35 min
Nov 9, 2:52 AM CSTSevere Thunderstorm WarningMOBEscambia23 min
Nov 9, 3:24 AM CSTSevere Thunderstorm WarningMOBWashington36 min
Nov 9, 3:39 AM CSTTornado WarningMOBMobile36 min
Nov 9, 4:33 AM CSTSevere Thunderstorm WarningMOBClarke, Wilcox42 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.